MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH 20X25V  Â; MESH, SURGICAL

ETHICON INC. ETHICON PHYSIOMESH 20X25V  Â; MESH, SURGICAL
Model Number PHY2025V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2011 and mesh was implanted during which the surgeon noted the previously placed mesh was associated with omental adhesions and scar tissue.It was reported that the patient underwent removal surgery on (b)(6) 2021 during which the surgeon noted upon entry to the abdomen, it was noted that he had dense bowel and omental adhesions stuck to the mesh.Approximately 1 foot to 18 inches of his bowel had to be removed due to adhesions and obstruction.He then removed the meshes.It was reported that the patient experienced chronic pain, scarring, anxiety, mental anguish and stress.The patient had had a previous mesh implanted on (b)(6) 2003 which is captured in separate file.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/20/2022.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/02/2023.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Brand Name
ETHICON PHYSIOMESH 20X25V  Â
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15344060
Report Number2210968-2022-07236
Device Sequence Number5144091
Product Code FTL
UDI-Device Identifier10705031132344
UDI-Public10705031132344
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2011
Device Model NumberPHY2025V
Device Catalogue NumberPHY2025V
Device Lot NumberCL9CBTZ0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer12/19/2022
12/27/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/20/2022
01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale